Wildfire, East Slopes Northern Cascades
- When
- October 1, 12:00 AM PST to October 22, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
The Goat wildfire was human caused and spread rapidly through rugged and rocky terrain bordered by a community of homes near Alta Lake. The fire grew to 7,378 acres before it was contained in early October.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Goat wildfire was human caused and spread rapidly through rugged and rocky terrain bordered by a community of homes near Alta Lake. The fire grew to 7,378 acres before it was contained in early October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 30, 9:25 PM PST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1025 PM PDT Sun Sep 30 2012
.SYNOPSIS...
Monday will continue to be warm and dry, but a strong cold front
will bring breezy and cooler weather to the region by Tuesday. Gusty
north winds on Tuesday will bring the potential for blowing dust for
central Washington and heighten the fire danger much of the Inland
Northwest. The second half of the week will be cooler than average
and some parts of northeast Washington and north Idaho will
experience a hard freeze on Thursday morning.
&&
.DISCUSSION...
Minor modification made to minimum forecast temperature grid for
tonight did not result in a significant change to text based
products so no zone update sent. Wind issues starting as early as
Monday evening remain good possibility so fire weather watch for
Monday evening on through Tuesday evening remains in effect for
gusty wind and low relative humidity for a good portion of the fire
weather forecast area. /Pelatti
&&
.AVIATION...
06Z TAFS: Smoke from area fires...primarily in the vicinity of
the East Slopes of the Cascades will mainly impact the KEAT
airport...otherwise weak disturbance passage later Monday
will bring high clouds and a slight increase in wind.
Therefore with the exception of MVFR visibilities due to smoke
at KEAT airport remainder of aviation area should remain VFR
through 6Z Tuesday. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 47 77 48 64 35 58 / 0 0 0 0 0 0
Coeur d'Alene 44 77 46 63 34 58 / 0 0 0 10 0 0
Pullman 41 76 45 61 31 59 / 0 0 0 0 0 0
Lewiston 50 84 54 70 39 64 / 0 0 0 0 0 0
Colville 41 80 43 64 31 61 / 0 0 0 0 10 0
Sandpoint 38 76 44 62 32 56 / 0 0 10 20 10 10
Kellogg 45 72 46 63 35 55 / 0 0 0 20 20 10
Moses Lake 45 82 49 65 38 64 / 0 0 0 0 0 0
Wenatchee 52 81 54 67 41 62 / 0 0 0 0 0 0
Omak 45 82 47 62 35 64 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...AIR QUALITY ALERT until 1 PM PDT Monday for Central Panhandle
Mountains-Idaho Palouse-Lewis and Southern Nez Perce
Counties-Lewiston Area.
WA...AIR QUALITY ALERT until 1 PM PDT Monday for East Slopes Northern
Cascades-Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Blue Mountains-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Waterville Plateau-Wenatchee Area.
FIRE Weather Watch from Monday evening through Tuesday evening
for East Washington Central Cascade Mountains (Zone 682)-
East Washington Central Cascade Valleys (Zone 677)-East
Washington North Cascades (Zone 685)-East Washington
Northern Columbia Basin (Zone 673)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684)-East Washington South Central Cascade
Mountains (Zone 680).
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 546 AM PDT SUN SEP 30 2012 IDZ001>004-026-027-WAZ031>033-036>038-042-011300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 546 AM PDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT PASSAGE MONDAY NIGHT AND TUESDAY WILL BRING THE LIKELIHOOD FOR GUSTY NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE ON TUESDAY...ESPECIALLY ALONG EXPOSED RIDGETOPS AND THROUGHOUT NORTH TO SOUTH ORIENTED VALLEYS. WAZ034-035-041-043-044-011300- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 546 AM PDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT PASSAGE MONDAY NIGHT THROUGH TUESDAY WILL BRING THE LIKELIHOOD FOR STRONG NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE THROUGH THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN. IN ADDITION TO DANGEROUS FIRE WEATHER CONDITIONS...AREAS OF BLOWING DUST MAY CAUSE REDUCTIONS IN VISIBILITIES POTENTIALLY IMPACTING TRAVEL ALONG AREA ROADWAYS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2012Every state in 2012This day in weather historyWarnings in Washington, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413974.